Alert archive / Florida / Wind Chill Advisories in 2012
Wind Chill Advisory 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this wind chill advisory at Dec 21, 2012, 1:42 PM EST for 6 counties in Florida. It took effect at Dec 21, 2012, 11:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2012, 1:42 PM EST (18:42 UTC)
- In effect from
- Dec 21, 2012, 11:00 PM EST
- Expired
- Dec 22, 2012, 9:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- -143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111 WWUS42 KTBW 211842 WSWTBW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 142 PM EST FRI DEC 21 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST SATURDAY... .COLD TEMPERATURES AND NORTHERLY WINDS OVERNIGHT WILL COMBINE TO PRODUCE LOW WIND CHILL READINGS LATER THIS EVENING THROUGH EARLY SATURDAY MORNING. FLZ039-042-043-048>052-055>057-060>062-065-221400- /O.NEW.KTBW.WC.Y.0003.121222T0400Z-121222T1400Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG... BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON... WAUCHULA...SEBRING...AVON PARK...NORTH PORT...SARASOTA...VENICE... ARCADIA...PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 142 PM EST FRI DEC 21 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST SATURDAY. * WIND CHILL VALUES...23 TO 28 DEGREES NORTH OF TAMPA BAY AND ACROSS INTERIOR AREAS TO THE SOUTH OF I-4. 28-34 DEGREES CLOSER TO THE COAST FROM TAMPA BAY SOUTHWARD ALONG THE SUN COAST. * TIMING...LATE FRIDAY EVENING THROUGH EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 35 OR LOWER...EXCEPT 25 OR LOWER ACROSS THE NATURE COAST AND SUMTER COUNTY. && $$
1 follow-up statement
024 WWUS42 KTBW 221402 WSWTBW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 902 AM EST SAT DEC 22 2012 ...WIND CHILL ADVISORY HAS EXPIRED... .DAYTIME HEATING AND LIGHTER WINDS WILL RESULT IN WIND CHILLS RISING ABOVE ADVISORY CRITERIA FOR THE REST OF THE DAY. FLZ039-042-043-048>052-055>057-060>062-065-221515- /O.EXP.KTBW.WC.Y.0003.000000T0000Z-121222T1400Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG... BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON... WAUCHULA...SEBRING...AVON PARK...NORTH PORT...SARASOTA...VENICE... ARCADIA...PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 902 AM EST SAT DEC 22 2012 ...WIND CHILL ADVISORY HAS EXPIRED... TEMPERATURES ARE RISING AND WIND CHILL VALUES NO LONGER MEET ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill advisory went out at Dec 21, 10:55 AM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 21, 10:55 AM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1055 AM EST FRI DEC 21 2012
...A WINTER FEEL TO THE FORECAST THE NEXT COUPLE OF DAYS...
.UPDATE...
15Z WATER VAPOR AND H4 RAP ANALYSIS CONTINUES TO SHOW A HIGHLY
AMPLIFIED UPPER LEVEL PATTERN OVER THE CONUS. PATTERN CONSISTS OF
TROUGHING BEGINNING TO MOVE ASHORE ALONG THE PACIFIC COASTLINE
FOLLOWED DOWNSTREAM BY LONGWAVE RIDGING ACROSS THE INTERMOUNTAIN
WEST AND HIGH PLAINS. THE FLOW THE SHARPLY DIPS BACK TO THE SOUTH
INTO AND IMPRESSIVE NEGATIVELY TILTED TROUGH AND CLOSED LOW FEATURE
COVERING THE EASTERN THIRD OF THE NATION. ASSOCIATED WITH THIS
PARENT ENERGY WE FIND STRONG 982MB SURFACE LOW PRESSURE OVER THE
NORTHEASTERN STATES WITH A COLD FRONT TRAILING OFF THE ATLANTIC
SEABOARD ALL THE WAY DOWN TO THE THE BAHAMAS AND CENTRAL CUBA.
THIS COLD FRONT RAPIDLY PUSHED ACROSS OUR FORECAST AREA LAST NIGHT
WITH A NARROW BAND OF CONVECTION. THAT RAINFALL IS LONG GONE AS A
MUCH COLDER AND DRIER AIRMASS IS ARRIVING ON GUSTY NORTHWEST WINDS.
TIME-HEIGHT ANALYSIS SHOWS A DEEP LAYER OF VERY DRY AIR ABOVE THE
SURFACE THROUGH THE REMAINDER OF THE DAY THAT WILL KEEP OUR SKIES
CLEAR TO MOSTLY CLEAR. DESPITE THE ABUNDANT SUNSHINE AND GOOD
MIXING...THE CAA WILL SLOW THE TEMPERATURE RISE AND EXPECT HIGH
TEMPS TO STRUGGLE TOWARD 60 NORTH OF BROOKSVILLE AND ONLY INTO THE
LOWER/MIDDLE 60S FURTHER SOUTH. THE STRONG NW WINDS UP TO 30 KNOTS
IS PUSHING A DECENT SWELL TOWARD THE COAST AND SURF HEIGHTS AT AREA
BEACHES HAVE REACHED 4-6 FEET PROMPTING A HIGH SURF ADVISORY THROUGH
THE REMAINDER OF THE AFTERNOON/EARLY EVENING. THE RIP CURRENT RISK
IS ALSO HIGH AS A RESULT OF THIS SURF.
TONIGHT...A COLD/CHILLY NIGHT ON TAP. HIGH PRESSURE WILL STILL BE
CENTERED WELL TO OUR WEST. THERE IS A RIDGE AXIS THAT EXTENDS OVER
TOWARD US...BUT THE GRADIENT WILL NOT RELAX ENOUGH OVER MUCH OF THE
AREA TO ALLOW FOR MUCH OF A RADIATIVE COMPONENT TO THE TEMPERATURE
DROP. WILL BE LOOKING AT MORE OF AN ADVECTION DROP IN TEMPS WITH
SOME COLD AIR DRAINAGE FROM THE NORTH DOWN THE PENINSULA. CURRENT
FORECAST IS LOOKING FOR WIDESPREAD LOWER TO MIDDLE 30S AWAY FROM THE
IMMEDIATE COAST...AND EVEN COLDER (MID 20S TO AROUND 30) OVER THE
INTERIOR NATURE COAST ZONES. A FREEZE WARNING REMAINS IN EFFECT FOR
THE NATURE COAST ZONES LATE TONIGHT INTO EARLY SATURDAY MORNING FOR
SEVERAL HOURS OF SUB-FREEZING TEMPS. ALTHOUGH A FREEZE WARNING IS
NOT CURRENTLY IN EFFECT FURTHER SOUTH...TEMPERATURES MAY BRIEFLY
APPROACH 32 IN SPOTS. DEWPOINT DEPRESSIONS LATE TONIGHT ARE 6-10C
WHICH ALONG WITH A LIGHT WIND SHOULD PREVENT ANY SIGNIFICANT FROST
FORMATION. AN APPROACHING UPPER LEVEL JET FROM THE NORTHWEST WILL
LIKELY BRING IN SOME THIN HIGH CLOUDS FROM THE WEST DURING THE
OVERNIGHT...HOWEVER WITH THIS NOT BEING A RADIATIONAL COOLING
EVENT...THESE HIGH CLOUDS SHOULD HAVE LITTLE IMPACT ON THE TEMP
FORECAST. WILL MAKE A FINAL DECISION BASED ON THE AFTERNOON FORECAST
PACKAGE NUMBERS...HOWEVER THE COMBINATION OF LOW TEMPERATURES AND AT
LEAST SOME WIND STAYING UP OVERNIGHT MAY REQUIRE THE ISSUANCE OF A
WIND CHILL ADVISORY FOR JUST ABOUT ALL OF THE FORECAST AREA. THE
ADVISORY CRITERIA ARE MOST LIKELY TO BE MET AFTER MIDNIGHT INTO THE
FIRST 1-2 DAYLIGHT HOURS OF SATURDAY. STAY WARM...AND WELCOME TO
OFFICIAL WINTER.
&&
.AVIATION...
STRONG COLD FRONT HAS CLEARED ALL TERMINALS NOW WITH VFR CONDITIONS
AND GUSTY NORTH TO NORTHWESTERLY WINDS EXPECTED FOR THE REMAINDER OF
THE DAY.
&&
.MARINE...
A COLD FRONT EXITED THE FORECAST WATERS EARLY THIS MORNING. ADVISORY
LEVEL CONDITIONS ARE ONGOING ACROSS THE EASTERN GULF OF MEXICO AND
PERIODS OF GALE CONDITIONS REMAIN POSSIBLE THROUGH THE AFTERNOON.
ANY GALE FORCE GUSTS SHOULD END BY EARLY EVENING...HOWEVER ADVISORY
CRITERIA WINDS AND SEAS WILL PERSIST THROUGH LATE TONIGHT OR EARLY
SATURDAY. THE HIGH WILL MOVE ACROSS THE REGION DURING THE WEEKEND
AND ALLOW WINDS AND SEAS TO SUBSIDE. THE NEXT COLD FRONT IS
ANTICIPATED DURING EARLY TO MID NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 62 40 62 42 / 0 0 0 0
FMY 66 40 65 42 / 0 0 0 0
GIF 62 36 61 41 / 0 0 0 0
SRQ 64 41 62 43 / 0 0 0 0
BKV 61 29 60 31 / 0 0 0 0
SPG 62 49 61 48 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING FOR CITRUS-HERNANDO-LEVY-PASCO-SUMTER.
LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR
CHARLOTTE-CITRUS-DESOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
SARASOTA-SUMTER.
FREEZE WARNING FROM 2 AM TO 9 AM EST SATURDAY FOR CITRUS-
HERNANDO-LEVY-PASCO-SUMTER.
FIRE WEATHER WATCH SATURDAY AFTERNOON FOR CHARLOTTE-CITRUS-
DESOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR CHARLOTTE-
CITRUS-DESOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-
LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
HIGH SURF ADVISORY UNTIL 7 PM EST THIS EVENING FOR
CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.
GULF WATERS...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10
AM EST SATURDAY FOR ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60
NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR ENGLEWOOD
TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
OUT 20 NM-TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 NM.
&&
UPDATE/MARINE...MROCZKA
AVIATION...JILLSONHazardous weather outlook, Dec 21, 5:10 AM EST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 510 AM EST FRI DEC 21 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-212215- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 510 AM EST FRI DEC 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...HIGH WIND IMPACT... GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL CREATE ROUGH CONDITIONS ON AREA LAKES TODAY. A LAKE WIND ADVISORY IS IN EFFECT. ...COLD IMPACT... FREEZE WATCH TONIGHT FOR THE NATURE COAST FROM PASCO COUNTY NORTH. TEMPERATURES WILL DROP BELOW FREEZING AFTER 3 TO 5 AM TONIGHT WITH LOWS 26 TO 29 FROM LEVY COUNTY SOUTH TO HERNANDO COUNTY...AND AROUND 30 DEGREES IN PASCO COUNTY. PETS AND COLD SENSITIVE PLANTS SHOULD BE BROUGHT INDOORS TONIGHT. ...WIND AND SEA IMPACT... STRONG GUSTY NORTHWEST WINDS WILL CREATE GALE FORCE WINDS OVER THE COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FROM 20 TO 60 NM OFFSHORE TODAY. SMALL CRAFT ADVISORY CONDITIONS WILL EXIST ELSEWHERE. HAZARDOUS SEAS WILL EXIST THROUGH THE DAY WITH SEAS 5 TO 7 FEET OUT TO 20 NM AND 8 TO 10 FEET FROM 20 TO 60 NM FROM THE COAST. ...FIRE WEATHER IMPACT... MUCH DRIER AIR COMBINED WITH GUSTY NORTHWEST WINDS WILL CREATE RED FLAG CONDITIONS ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 7:53 PM EST | Special Marine Warning | TBW | 2 hr | |
| Dec 20, 9:37 PM EST | Special Weather Statement | TBW | Hernando, Hillsborough, Pasco, Pinellas | 53 min |
| Dec 20, 9:41 PM EST | Special Marine Warning | TBW | 2 hr | |
| Dec 20, 10:32 PM EST | Special Weather Statement | TBW | Hillsborough, Manatee | 58 min |
| Dec 20, 11:06 PM EST | Special Weather Statement | TBW | Polk | 54 min |
| Dec 20, 11:10 PM EST | Special Weather Statement | TBW | Manatee, Sarasota | 65 min |
| Dec 20, 11:41 PM EST | Special Marine Warning | TBW | 94 min | |
| Dec 20, 11:59 PM EST | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Highlands, Polk, Sarasota | 91 min |
| Dec 21, 5:29 AM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 8 hr |
| Dec 21, 5:38 AM EST | Freeze Watch | TBW | Sumter | 33 hr |
| Dec 21, 5:38 AM EST | Freeze Warning | TBW | Sumter | 27 hr |
| Dec 21, 5:38 AM EST | Lake Wind Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 13 hr |
| Dec 21, 5:46 AM EST | High Surf Advisory | TBW | Pinellas | 25 hr |
Nearby
Wind Chill Advisories in Florida, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.